Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 14, NWS Tallahassee, FL

January 30, 2006Houston County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 30, 2006, 5:08 PM CST for Houston County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2006, 5:08 PM CST (23:08 UTC)
Expired
Jan 30, 2006, 5:45 PM CST
In force
37 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Houston County, AL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 12:24 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 2:50 PM CST, 2 hours 18 minutes earlier.

Area forecast discussion, Jan 30, 2:50 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 PM EST MON JAN 30 2006

.SHORT TERM...
(TONIGHT THROUGH THURSDAY) ISOLATED THUNDERSTORMS ARE MOVING QUICKLY
EASTWARD ACROSS OUR SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA ZONES
THIS AFTERNOON. SO FAR THEY HAVE NOT BEEN THAT STRONG...PERHAPS
BECAUSE OF LIMITED CAPE. THE 17 UTC KVPS SOUNDING STILL
SHOWED A FAIRLY STABLE BOUNDARY LAYER...BUT LAPSE RATES
WERE IMPRESSIVE FROM 900 TO 750 MB AND THERE WAS VERY
STRONG VERTICAL WIND SHEAR IN THE 0-6 KM LAYER. THERE IS STILL A
CHANCE FOR A FEW SEVERE STORMS UNTIL EARLY THIS EVENING WHEN THE
COLD FRONT MOVES THROUGH. FAIR AND COOLER WEATHER IS EXPECTED
THROUGH EARLY THURSDAY. LATER ON THURSDAY THE NEXT SYSTEM WILL
APPROACH FROM THE WEST...BUT THERE IS A LOT OF UNCERTAINTY BECAUSE
THE TROUGH IS STILL OUT IN THE PACIFIC. WE FOLLOWED THE GFS CLOSELY
THIS PERIOD.

&&

.MARINE...
WINDS AND SEAS SHOULD REMAIN BELOW ADVISORY CRITERIA...EVEN BEHIND
THE COLD FRONT TONIGHT.

&&

.FIRE WEATHER...
LOW RELATIVE HUMIDITY WILL REQUIRE A RED FLAG WARNING FOR TUESDAY
AFTERNOON FOR OUR FLORIDA ZONES.

&&

.AVIATION...
VFR CONDITIONS AND GUSTY WINDS ARE EXPECTED LATER TONIGHT AFTER THE
FRONTAL PASSAGE. UNTIL THEN THERE WILL BE ISOLATED AREAS OF MVFR
CEILINGS AND VSBY ASSOCIATED WITH THE SHOWERS MOVING EAST ACROSS OUR
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  43  66  32  66 /  30   0   0   0
PANAMA CITY  46  63  39  66 /  20   0   0   0
DOTHAN       40  63  36  65 /  20   0   0   0
ALBANY       41  63  34  64 /  30   0   0   0
VALDOSTA     44  64  34  66 /  30   0   0   0
CROSS CITY   47  66  32  68 /  40   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: BAY...CALHOUN...DIXIE...FRANKLIN...
     GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...AND WASHINGTON.

&&

FOURNIER
Hazardous weather outlook, Jan 30, 10:11 AM CST, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1111 AM EST MON JAN 30 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-312300-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
1111 AM EST MON JAN 30 2006

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST THIS
AFTERNOON...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF
IT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON...
ESPECIALLY IN AREAS WHERE THERE ARE LONG BREAKS IN THE CLOUDS AND
MORE WARMING OCCURS. THE MAIN THREAT WILL BE LARGE HAIL.

...THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES...

WIND...WAVE...AND TIDAL CONDITIONS SUPPORT DANGEROUS RIP CURRENTS
TODAY. RIP CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE
WATER.

WHEN THE RIP CURRENT RISK IS HIGH...THE SURF IS DANGEROUS FOR ALL
LEVELS OF SWIMMERS. EVEN THOSE USING SURF OR BOOGIE BOARDS ARE URGED
TO USE EXTREME CAUTION. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE
ENTERING THE SURF.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...
AFTER A COUPLE OF DRY DAYS ON TUESDAY AND WEDNESDAY...UNSETTLED
CONDITIONS ARE EXPECTED TO RETURN TO THE AREA BY LATE IN THE WEEK
AND INTO NEXT WEEKEND. ALTHOUGH IT IS VERY EARLY TO SPECULATE ON THE
PROSPECTS AND TIMING FOR SEVERE WEATHER...SOME POTENTIAL FOR STRONG
TO SEVERE STORMS DOES APPEAR TO EXIST AT THIS TIME...AS THE UPPER
LEVEL PATTERN BECOMES MORE AMPLIFIED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTERS MAY BE ACTIVATED THIS AFTERNOON.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

FOURNIER/GOULD

In the hours before

Special weather statement, Jan 30, 12:33 PM CST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
133 PM EST MON JAN 30 2006

ALZ065>069-FLZ007>013-GAZ120>131-142>146-155>157-310100-
BAKER GA-BAY FL-BEN HILL GA-CALHOUN GA-CALHOUN FL-CLAY GA-
COASTAL WALTON FL-COFFEE AL-COLQUITT GA-DALE AL-DECATUR GA-
DOUGHERTY GA-EARLY GA-GENEVA AL-GRADY GA-HENRY AL-HOLMES FL-
HOUSTON AL-INLAND WALTON FL-IRWIN GA-JACKSON FL-LEE GA-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TERRELL GA-TIFT GA-
TURNER GA-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ALBANY...ASHBURN...
BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...CALLAWAY...
CAMILLA...CHIPLEY...COLQUITT...COTTONWOOD...CUTHBERT...DALEVILLE...
DAWSON...DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...
ELBA...ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...
GENEVA...GEORGETOWN...HEADLAND...LEESBURG...MARIANNA...MORGAN...
MOULTRIE...NEWTON...OCILLA...OZARK...PANAMA CITY...
PANAMA CITY BEACH...PELHAM...PUTNEY...SANTA ROSA BEACH...SYLVESTER...
TIFTON AND VERNON
133 PM EST MON JAN 30 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR SOUTHEAST ALABAMA...PORTIONS OF SOUTHWEST AND SOUTH CENTRAL
GEORGIA...AND THE EASTERN FLORIDA PANHANDLE...EFFECTIVE UNTIL
800 PM EST THIS EVENING (700 PM CST THIS EVENING).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE.

IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.

FOURNIER
Special weather statement, Jan 30, 12:54 PM CST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED COUNTY LIST FOR GEORGIA AND
FLORIDA
NATIONAL WEATHER SERVICE TALLAHASSEE FL
154 PM EST MON JAN 30 2006

ALZ065>069-FLZ007>013-GAZ120>131-142>146-155>157-310100-
BAKER GA-BAY FL-BEN HILL GA-CALHOUN GA-CALHOUN FL-CLAY GA-
COASTAL WALTON FL-COFFEE AL-COLQUITT GA-DALE AL-DECATUR GA-
DOUGHERTY GA-EARLY GA-GENEVA AL-GRADY GA-HENRY AL-HOLMES FL-
HOUSTON AL-INLAND WALTON FL-IRWIN GA-JACKSON FL-LEE GA-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TERRELL GA-TIFT GA-
TURNER GA-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ALBANY...ASHBURN...
BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...CALLAWAY...
CAMILLA...CHIPLEY...COLQUITT...COTTONWOOD...CUTHBERT...DALEVILLE...
DAWSON...DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...
ELBA...ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...
GENEVA...GEORGETOWN...HEADLAND...LEESBURG...MARIANNA...MORGAN...
MOULTRIE...NEWTON...OCILLA...OZARK...PANAMA CITY...
PANAMA CITY BEACH...PELHAM...PUTNEY...SANTA ROSA BEACH...SYLVESTER...
TIFTON AND VERNON
154 PM EST MON JAN 30 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE
FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 800 PM EST MONDAY
EVENING (700 PM CST MONDAY EVENING).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...AND
CALHOUN.

IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...TURNER...TIFT...BEN HILL...IRWIN.

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

FOURNIER
Special weather statement, Jan 30, 2:50 PM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
350 PM EST MON JAN 30 2006

ALZ065>069-302115-
COFFEE-DALE-GENEVA-HENRY-HOUSTON-
350 PM EST MON JAN 30 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COFFEE...DALE...GENEVA...
HENRY AND HOUSTON COUNTIES...

AT 244 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF ABBEVILLE TO 16 MILES WEST OF GENEVA...MOVING EAST AT 45 MPH.

THESE STORMS WILL BE NEAR...
  GENEVA BY 305 PM CST.
  PINCKARD BY 310 PM CST.
  HEADLAND BY 315 PM CST.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

12-WATSON
Special weather statement, Jan 30, 3:47 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EST MON JAN 30 2006

GAZ142>145-302245-
BAKER-EARLY-MILLER-MITCHELL-
447 PM EST MON JAN 30 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER...EARLY...
MILLER AND MITCHELL COUNTIES...

AT 447 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AT 35 MPH. THESE STORMS
WILL MOVE ACROSS EARLY...MILLER...BAKER AND MITCHELL COUNTIES OF
SOUTHWEST GEORGIA WITHIN THE HOUR.

SMALL HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORM.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

22-BARRY

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.